Alert archive / Utah / Special Weather Statements in 2014
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Sep 9, 2014, 3:39 PM MDT for Cache County, Utah. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 3:39 PM MDT (21:39 UTC)
- Expired
- Sep 9, 2014, 4:00 PM MDT
- In force
- 21 min
- Issued by
- NWS Salt Lake City, UT
County Cache County, UT
The radar
The Salt Lake City radar (KMTX), 70 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS85 KSLC 092139 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 PM MDT TUE SEP 9 2014 UTZ001-002-007-092200- NORTHERN WASATCH FRONT UT-WASATCH MOUNTAINS I-80 NORTH UT- CACHE VALLEY/UTAH PORTION UT- 339 PM MDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX ELDER AND WEST CENTRAL CACHE COUNTIES UNTIL 400 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RIVERSIDE...OR 10 MILES NORTH OF TREMONTON...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CACHE...PETER...BENSON...RIVERSIDE...NEWTON...AMALGA AND FIELDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4181 11213 4189 11213 4184 11189 4172 11195 TIME...MOT...LOC 2138Z 290DEG 14KT 4183 11208 $$ GM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Sep 9, 10:29 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 9, 10:29 AM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1029 AM MDT TUE SEP 9 2014
.SYNOPSIS...TROPICAL MOISTURE WILL LINGER ACROSS THE REGION THIS
MORNING...BEFORE DRIER AIR SPREADS ACROSS THE AREA FROM NORTHWEST
TO SOUTHEAST THIS AFTERNOON AND EVENING. A DRIER NORTHWEST FLOW
WILL DEVELOP FOR MIDWEEK AS HIGH PRESSURE REBUILDS OVER THE
WESTERN STATES.
&&
.DISCUSSION....MOISTURE FROM THE PACIFIC HAS INFILTRATED MOST OF
UTAH FROM LAST EVENING INTO THIS MORNING...RESULTING IN WIDESPREAD
HEAVY RAIN IN MANY PARTS OF THE STATE AND FLASH FLOODING IN AREAS
OF SOUTHERN UTAH. ISOLATED THUNDERSTORMS ARE EMBEDDED IN THIS
AIRMASS...AIDED IN PART BY AN UPPER JET EXTENDING ACROSS THE
EASTERN GREAT BASIN. AN APPROACHING MID LEVEL TROUGH WILL INTERACT
WITH THIS JET TODAY ENABLING SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH LATE AFTERNOON...WITH HEAVY RAIN REMAINING A THREAT
PARTICULARLY ACROSS CENTRAL AND SOUTHERN UT INTO THE AFTERNOON
HOURS.
THE TROUGH AXIS CURRENTLY ENTERING WESTERN UTAH WILL CONTINUE TO
PROGRESS EASTWARD TODAY. THIS MOTION WILL ALLOW DRIER AIR TO PUSH
INTO NORTHERN UTAH THIS MORNING AND SPREAD INTO THE REMAINDER OF
THE FORECAST AREA THIS AFTERNOON THROUGH EARLY EVENING.
PRECIPITABLE WATER VALUES HAVE ALREADY BEGUN TO SHOW A DECREASE IN
THE NORTHWEST CORNER OF THE STATE...FROM EARLIER VALUES IN EXCESS
OF AN INCH TO LESS THAN 0.7 INCH CURRENTLY.
.HYDROLOGY...ABOVE FORECAST AIDED BY LOCAL FLOODING REPORTS HAVE
PROMPTED AN AREAL FLASH FLOOD WARNING THROUGH THIS
EVENING...EXTENDING FROM WASHINGTON COUNTY THROUGH THE LAKE POWELL
REGION. THIS AREA INCLUDES ZION NATIONAL PARK...CAPITOL REEF
NATIONAL PARK...AND THE WESTERN PORTION OF CANYONLANDS NATIONAL
PARK. FLASH FLOODING WILL ALSO BE POSSIBLE IN SMALL
STREAMS...NORMALLY DRY WASHES AND MAIN STEM CHANNELS FOR THE NEXT
12 HOURS.
&&
.AVIATION...SOUTH WINDS AT THE SLC TERMINAL ARE EXPECTED TO PREVAIL
UNTIL 19Z ALTHOUGH THERE IS A 40 PERCENT CHANCE OF THE WINDS
SHIFTING TO WEST NORTHWEST BY 18Z. ISOLATED SHOWERS WILL MOVE
THROUGH THE SURROUNDING AREA BETWEEN 19 AND 22Z BRINGING A SLIGHT
CHANCE OF CIGS LOWERING BELOW 7K FT AGL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR UTZ010-012>016-
019>021-517-518.
WY...NONE.
&&
PUBLIC/HYDROLOGY...VERZELLA
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 9, 3:51 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 351 AM MDT TUE SEP 9 2014 UTZ001>016-019>021-517-518-WYZ021-101200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 351 AM MDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE WILL MAINTAIN A THREAT FOR HEAVY RAINFALL AND FLASH FLOODING ACROSS CENTRAL AND SOUTHERN UTAH TODAY. THE FLASH FLOOD RISK WILL BE GREATEST WITHIN SLOT CANYONS AND SLICKROCK AREAS...NORMALLY DRY WASHES...AND NEAR RECENT BURN SCARS. URBAN AREAS MAY EXPERIENCE DRAINAGE PROBLEMS RESULTING FROM HEAVY RAINFALL...AND TRAVEL ON BACKCOUNTRY ROADS WILL BECOME DIFFICULT. SIGNIFICANT RISES ARE ALSO LIKELY ALONG THE LARGER RIVERS AND STREAMS. DRIER AIR WILL SPREAD ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING...BRINGING AN END TO THE THREAT FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Sep 9, 12:37 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1237 PM MDT TUE SEP 9 2014
UTZ020-021-091915-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
1237 PM MDT TUE SEP 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN AND
SOUTHEASTERN KANE COUNTIES UNTIL 115 PM MDT...SPECIFICALLY THE LAKE
POWELL AREA JUST NORTH AND WEST OF DANGLING ROPE MARINA...
AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF WAHWEEP...OR 18 MILES
NORTH OF ANTELOPE CANYON NEAR SR 98...MOVING EAST AT 35 MPH. THIS
STORM WILL CROSS LAKE POWELL JUST NORTH OF DANGLING ROPE MARINA OVER
THE NEXT 45 MINUTES.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DANGLING ROPE MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3710 11147 3725 11148 3743 11078 3707 11076
3707 11081 3704 11086
TIME...MOT...LOC 1834Z 268DEG 32KT 3717 11138
GMSpecial weather statement, Sep 9, 2:00 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT TUE SEP 9 2014 UTZ003-005-092045- SALT LAKE AND TOOELE VALLEYS UT- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 200 PM MDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOELE COUNTY UNTIL 245 PM MDT... AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF DELLE...OR 12 MILES NORTHWEST OF GRANTSVILLE...THAT IS NEARLY STATIONARY. TORRENTIAL RAIN...PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL CONTINUE TO OCCUR ACROSS INTERSTATE 80 3 MILES EAST OF DELLE. THE POTENTIAL EXISTS FOR STANDING WATER ON INTERSTATE 80 IN THIS LOCATION...AS WELL AS SIGNIFICANT REDUCTION OF VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4061 11267 4075 11278 4089 11254 4071 11246 TIME...MOT...LOC 1957Z 250DEG 5KT 4074 11259 GM
Special weather statement, Sep 9, 3:07 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 PM MDT TUE SEP 9 2014 UTZ019-518-092130- UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT- 307 PM MDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WASHINGTON COUNTY UNTIL 330 PM MDT... AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA CLARA...OR NEAR ST GEORGE...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. ADDITIONALLY TORRENTIAL RAINFALL MAY EXACERBATE ONGOING FLOODING ISSUES ACROSS THE AREA. LOCATIONS IMPACTED INCLUDE... ST. GEORGE...WASHINGTON...HURRICANE AND IVINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3717 11366 3724 11361 3716 11341 3706 11349 TIME...MOT...LOC 2105Z 292DEG 18KT 3718 11360 GM
Special weather statement, Sep 9, 3:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 PM MDT TUE SEP 9 2014 UTZ001-002-007-092200- NORTHERN WASATCH FRONT UT-WASATCH MOUNTAINS I-80 NORTH UT- CACHE VALLEY/UTAH PORTION UT- 339 PM MDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX ELDER AND WEST CENTRAL CACHE COUNTIES UNTIL 400 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RIVERSIDE...OR 10 MILES NORTH OF TREMONTON...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CACHE...PETER...BENSON...RIVERSIDE...NEWTON...AMALGA AND FIELDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4181 11213 4189 11213 4184 11189 4172 11195 TIME...MOT...LOC 2138Z 290DEG 14KT 4183 11208 GM
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:03 AM MDT | Flash Flood Warning | SLC | Washington | 6 hr |
| Sep 9, 5:13 AM MDT | Areal Flood Advisory | SLC | Davis, Weber | 2 hr |
| Sep 9, 8:11 AM MDT | Flash Flood Warning | SLC | Garfield, Kane, San Juan | 6 hr |
| Sep 9, 10:27 AM MDT | Areal Flood Warning | SLC | Garfield, Iron, Kane, Piute, San Juan, Washington and 1 more | 10 hr |
| Sep 9, 12:37 PM MDT | Special Weather Statement | SLC | 38 min | |
| Sep 9, 2:00 PM MDT | Special Weather Statement | SLC | Davis | 45 min |
| Sep 9, 3:07 PM MDT | Special Weather Statement | SLC | Washington | 23 min |
| Sep 9, 5:22 PM MDT | Special Weather Statement | SLC | Cache | 23 min |
Nearby
Special Weather Statements in Utah, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.